Alert archive / Alabama / Special Weather Statements in 2012
Special Weather Statement, NWS Huntsville, AL
NWS Huntsville, AL issued this special weather statement at Jan 23, 2012, 1:21 AM CST for Limestone County, Madison County, Morgan County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 23, 2012, 1:21 AM CST (07:21 UTC)
- Expired
- Jan 23, 2012, 2:00 AM CST
- In force
- 39 min
- Issued by
- NWS Huntsville, AL
Counties Limestone County, AL, Madison County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 40 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 337 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
200
WWUS84 KHUN 230721
SPSHUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
121 AM CST MON JAN 23 2012
ALZ004>009-TNZ096-097-230800-
FRANKLIN-JACKSON-LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MORGAN-
121 AM CST MON JAN 23 2012
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...JACKSON...LAWRENCE...
LIMESTONE...LINCOLN...MADISON...MARSHALL AND MORGAN COUNTIES UNTIL
200 AM CST...
AT 121 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HOLLAND GIN TO
DANVILLE...OR ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF
ATHENS TO 10 MILES WEST OF HARTSELLE...MOVING EAST AT 45 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
TAFT...BLANCHE.
TONEY...LEESDALE.
BELLEVIEW...CARMARGO.
SKINEM...UNIVERSITY OF ALABAMA IN HUNTSVILLE.
CRYSTAL SPRINGS...MOLINO.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3518 8609 3435 8648 3430 8722 3500 8697
3500 8685 3507 8683 3514 8637 3512 8636
3514 8635 3512 8632 3515 8633
TIME...MOT...LOC 0721Z 258DEG 40KT 3497 8685 3440 8707
$$
KDWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Jan 22, 11:20 PM CST, 2 hours 1 minute earlier.
Area forecast discussion, Jan 22, 11:20 PM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1120 PM CST SUN JAN 22 2012
.UPDATE...
FOR TORNADO WATCH AND 06Z TAFS.
&&
.MESOSCALE UPDATE...
TORNADO WATCH #7 IS NOW IN EFFECT FOR ALL BUT OUR EASTERNMOST 3
COUNTIES IN THE FORECAST AREA (FRANKLIN TN...AND JACKSON/DEKALB IN
AL). LOW LEVEL SHEAR AND HELICITY PROFILES ARE ON THE HIGH END OF THE
CHART WITH VALUES OVER 300-400 M2/S2 BASED ON AREA VWPS. A LLJ OF
65KT AT JUST 1800FT AGL IS NOW BEING OBSERVED HERE AT UAH/MIPS. THE
SUPERCELLS DEVELOPING IN NERN MS ARE AT THE NOSE OF THE BEST
MOISTURE/INSTABILITY AND OF COURSE RIGHT WITHIN A VERY FAVORABLE
SHEAR PROFILE. THESE WILL LIKELY AFFECT NWRN AL IN THE NEXT 1-3 HRS AS
THE QLCS WHICH HAS SOLIDIFIED (BUT WITH A CONTINUED MESO/TORNADO
DEVELOPMENT POSSIBLE) WILL SWEEP EWD BEHIND THIS INITIAL BAND OF
SUPERCELLS. THEY MAY IN FACT MERGE WITH TIME OVER NWRN AL. HEAVY
RAINFALL MAY BECOME MORE OF A CONCERN IN THAT SITUATION. THE CAD
(COLD AIR DAMMING) WEDGE OVER NERN AL AND NRN GA REMAINS ENTRENCHED
WITH DEW POINTS INTO THE L-M40S IN THESE LOCATIONS WHICH MAY IN FACT
LIMIT SB-INSTABILITY AND KEEP STORMS MORE ELEVATED AS THEY MOVE EWD
OF I-65.
KULA
&&
.AVIATION...
FOR 06Z TAFS...
MVFR CONDS WILL CONTINUE WITH INCREASING SOUTHERLY FLOW AHEAD OF
ADVANCING BANDS OF +TSRA IN MS. LLWS IS LIKELY ALREADY IN PROGRESS AS
WELL WITH A STRONG LOW LEVEL JET JUST OFF THE SFC. INITIAL STORMS
WILL ARRIVE IN THE KMSL VCNTY BFR 07Z WHILE THE MAIN SQUALL LINE WILL
ARRIVE 07-09Z. IN HSV...THIS WILL BE IN THE 09-11Z TIMEFRAME. THE
COLD FRONT WILL FOLLOW A FEW HOURS BEHIND THE STORMS MONDAY MORNING
AROUND 12-15Z WITH A WIND SHIFT TO ~250-260DEG WITH GUSTS OF 20-25KT.
MVFR CIGS SHOULD CLEAR BEHIND THE FRONT WITH VFR CONDS XPCTD DURG THE
REMAINDER OF THE PD.
KULA
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 6 AM CST MONDAY FOR THE FOLLOWING ZONES:
ALZ001>010-016.
TN...WIND ADVISORY UNTIL 6 AM CST MONDAY FOR THE FOLLOWING ZONES:
TNZ076-096-097.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.Hazardous weather outlook, Jan 22, 6:34 PM CST, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 634 PM CST SUN JAN 22 2012 ALZ001>010-016-TNZ076-096-097-230900- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 634 PM CST SUN JAN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED TO EVOLVE ACROSS THE OUTLOOK AREA LATE THIS EVENING THROUGH THE OVERNIGHT AS A STRONG COLD FRONT SWEEPS ACROSS THE CENTRAL TENNESSEE VALLEY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO OVERSPREAD THE AREA DURING THE EVENING HOURS. HOWEVER...ANY THUNDERSTORM DEVELOPMENT THROUGH MID EVENING IS EXPECTED TO REMAIN BELOW SEVERE THRESHOLDS. AS THE COLD FRONT BEGINS TO APPROACH FROM THE WEST LATER THIS EVENING ...ADDITIONAL CLUSTERS OF STORMS ARE ANTICIPATED TO DEVELOP. SOME OF THESE STORMS MAY BECOME SEVERE...ESPECIALLY ACROSS NORTHWEST ALABAMA. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL AND POSSIBLE TORNADOES. AS THE COLD FRONT BEGINS TO MOVE EASTWARD THROUGH THE AREA...A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO MOVE THROUGH THE TENNESSEE VALLEY OVERNIGHT. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING DAMAGING WINDS...HAIL AND ISOLATED TORNADOES. THE FRONT IS EXPECTED TO MOVE INTO NORTHWEST ALABAMA AROUND MIDNIGHT...AND CONTINUE MOVING EASTWARD THROUGH THE CENTRAL HALF OF THE AREA THROUGH 3 AM...AND THEN EXIT INTO GEORGIA BY 6 AM. THUNDERSTORMS LATE THIS EVENING AND OVERNIGHT WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME. WITH THE GROUNDS ACROSS THE AREA ALREADY HEAVILY SATURATED FROM PREVIOUS RAINFALL...ADDITIONAL HEAVY RAINFALL MAY RESULT IN SOME LOCALIZED FLOODING OF CREEKS...STREAMS AND OTHER LOW LYING AREAS. PONDING OF WATER ON SOME AREA ROADS MAY ALSO BRIEFLY RESULT IN HAZARDOUS DRIVING CONDITIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ANY THUNDERSTORM ACTIVITY LEFT OVER FROM TONIGHT WILL CONTINUE TO DIMINISH AND MOVE EAST AWAY FROM THE OUTLOOK AREA MONDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS REQUESTED THIS EVENING AND OVERNIGHT. FIRST RESPONSE AGENCIES ARE ALSO REQUESTED TO RELAY ANY REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jan 22, 11:38 PM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1138 PM CST SUN JAN 22 2012
ALZ001>003-230615-
COLBERT-FRANKLIN-LAUDERDALE-
1138 PM CST SUN JAN 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR COLBERT...FRANKLIN AND LAUDERDALE
COUNTIES UNTIL 1215 AM CST...
AT 1136 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING
FROM IUKA TO NEW WREN...MOVING NORTHEAST AT 70 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...SMALL
HAIL...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.
ALTHOUGH...THESE THUNDERSTORMS COULD CONTINUE TO STRENGTHEN AND
BECOME SEVERE BEFORE ENTERING NORTHWESTERN ALABAMA.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
RED BAY.
MARGERUM...MALONE.
WRIGHT...MAUD.
POGO...MYNOT.
THREET...PLEASANT SITE.
HALLTOWN...BARTON.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3501 8748 3439 8777 3430 8793 3432 8817
3489 8811 3492 8815 3501 8798
TIME...MOT...LOC 0536Z 229DEG 60KT 3483 8814 3400 8856
KDWSpecial weather statement, Jan 23, 12:53 AM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1253 AM CST MON JAN 23 2012
ALZ001-004-005-007-230730-
LAUDERDALE-LAWRENCE-LIMESTONE-MORGAN-
1253 AM CST MON JAN 23 2012
...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE...LAWRENCE...LIMESTONE
AND MORGAN COUNTIES UNTIL 130 AM CST...
AT 1253 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WHITEHEAD TO 7 MILES
SOUTH OF MT HOPE...MOVING NORTHEAST AT 60 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
GOOD SPRINGS...LESTER.
WREN...WHEELER.
RIPLEY...LEGGTOWN.
MOULTON.
CADDO...ELKMONT.
TRINITY...ATHENS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3500 8687 3447 8706 3430 8746 3430 8753
3445 8753 3493 8733 3500 8723
TIME...MOT...LOC 0653Z 237DEG 51KT 3490 8726 3437 8748
KDWSpecial weather statement, Jan 23, 1:21 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
121 AM CST MON JAN 23 2012
ALZ004>009-TNZ096-097-230800-
FRANKLIN-JACKSON-LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MORGAN-
121 AM CST MON JAN 23 2012
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...JACKSON...LAWRENCE...
LIMESTONE...LINCOLN...MADISON...MARSHALL AND MORGAN COUNTIES UNTIL
200 AM CST...
AT 121 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HOLLAND GIN TO
DANVILLE...OR ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF
ATHENS TO 10 MILES WEST OF HARTSELLE...MOVING EAST AT 45 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
TAFT...BLANCHE.
TONEY...LEESDALE.
BELLEVIEW...CARMARGO.
SKINEM...UNIVERSITY OF ALABAMA IN HUNTSVILLE.
CRYSTAL SPRINGS...MOLINO.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3518 8609 3435 8648 3430 8722 3500 8697
3500 8685 3507 8683 3514 8637 3512 8636
3514 8635 3512 8632 3515 8633
TIME...MOT...LOC 0721Z 258DEG 40KT 3497 8685 3440 8707
KDWThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 11:38 PM CST | Special Weather Statement | HUN | Colbert, Franklin, Lauderdale | 37 min |
| Jan 22, 11:49 PM CST | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale | 41 min |
| Jan 23, 12:03 AM CST | Tornado Warning | HUN | Colbert, Franklin, Lauderdale | 27 min |
| Jan 23, 12:09 AM CST | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 26 min |
| Jan 23, 12:28 AM CST | Tornado Warning | HUN | Lauderdale | 21 min |
| Jan 23, 12:53 AM CST | Special Weather Statement | HUN | Lawrence, Limestone | 37 min |
| Jan 23, 1:33 AM CST | Severe Thunderstorm Warning | HUN | Franklin | 27 min |
| Jan 23, 1:35 AM CST | Flash Flood Warning | HUN | Colbert, Lauderdale, Lawrence | 3 hr |
| Jan 23, 1:50 AM CST | Flash Flood Warning | HUN | Colbert, Franklin, Lawrence | 3 hr |
| Jan 23, 1:59 AM CST | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 31 min |
| Jan 23, 2:03 AM CST | Severe Thunderstorm Warning | HUN | Madison, Marshall, Morgan | 27 min |
| Jan 23, 2:11 AM CST | Tornado Warning | HUN | Jackson, Madison, Marshall | 34 min |
| Jan 23, 2:22 AM CST | Flash Flood Warning | HUN | Limestone, Madison, Morgan | 3 hr |
| Jan 23, 2:30 AM CST | Special Weather Statement | HUN | Madison | 30 min |
| Jan 23, 2:42 AM CST | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 48 min |
| Jan 23, 3:01 AM CST | Special Weather Statement | HUN | Madison | 44 min |
| Jan 23, 3:09 AM CST | Flash Flood Warning | HUN | Cullman, Morgan | 3 hr |
| Jan 23, 3:22 AM CST | Special Weather Statement | HUN | Morgan | 23 min |
| Jan 23, 4:02 AM CST | Special Weather Statement | HUN | Cullman | 28 min |
| Jan 23, 4:33 AM CST | Special Weather Statement | HUN | Marshall | 42 min |
| Jan 23, 4:56 AM CST | Flash Flood Warning | HUN | Jackson, Madison, Marshall | 3 hr |
| Jan 23, 5:12 AM CST | Special Weather Statement | HUN | DeKalb | 48 min |
| Jan 23, 5:25 AM CST | Areal Flood Warning | HUN | Madison | 6 hr |
| Jan 23, 7:39 AM CST | River Flood Warning | HUN | Madison | 28 hr |
| Jan 23, 7:54 AM CST | Areal Flood Warning | HUN | Jackson | 2 hr |
| Jan 23, 8:23 AM CST | River Flood Warning | HUN | Jackson, Madison, Marshall | 5 days |
| Jan 23, 8:49 AM CST | Areal Flood Warning | HUN | Marshall | 3 hr |
| Jan 23, 9:36 AM CST | River Flood Warning | HUN | Lawrence | 43 hr |
| Jan 23, 10:00 AM CST | Areal Flood Warning | HUN | Jackson | 2 hr |
| Jan 23, 11:31 AM CST | Areal Flood Warning | HUN | Madison | 9 hr |
| Jan 23, 1:22 PM CST | Areal Flood Warning | HUN | Lawrence | 20 hr |
Nearby
Special Weather Statements in Alabama, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.